Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 201, NWS New Orleans, LA

December 25, 20124 parishes in Louisiana; Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Dec 25, 2012, 4:47 PM CST for 4 parishes in Louisiana; Pearl River County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2012, 4:47 PM CST (22:47 UTC)
Expired
Dec 25, 2012, 5:45 PM CST
In force
58 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 12:58 PM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
790 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
1.1
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WUUS54 KLIX 252247
SVRLIX
LAC095-103-105-117-MSC109-252345-
/O.NEW.KLIX.SV.W.0201.121225T2247Z-121225T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 PM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN ST. JOHN THE BAPTIST PARISH IN SOUTHEAST
  LOUISIANA...
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLIDELL...MANDEVILLE...EDEN ISLE...
  COVINGTON...
  SOUTHEASTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA...
  WESTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF PICAYUNE...

* UNTIL 545 PM CST

* AT 441 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF
  VARNADO TO 21 MILES SOUTHWEST OF ROBERT...OR ALONG A LINE EXTENDING
  FROM 17 MILES SOUTHEAST OF COLUMBIA TO 15 MILES NORTH OF RESERVE...
  AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CROSSROADS...SUN...MADISONVILLE...BUSH...ABITA SPRINGS...MCNEIL...
  LACOMBE AND PEARL RIVER

THIS LINE HAS A HISTORY OF PRODUCING WIND DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3046 8968 3046 8969 3020 8975 3022 8985
      3025 8989 3025 8998 3030 9000 3035 9007
      3038 9019 3034 9026 3023 9036 3023 9044
      3028 9041 3033 9048 3100 9022 3101 8952
TIME...MOT...LOC 2247Z 261DEG 38KT 3110 8954 3030 9051

$$

CAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 2:59 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Dec 25, 2:59 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
259 PM CST TUE DEC 25 2012

.SYNOPSIS...

WILL TRY TO KEEP DISCUSSION BRIEF AS LARGE SCALE EVENT ONGOING.
BACK EDGE OF SQUALL LINE WILL BE IN WEST EDGE OF CWA AT PRESS
TIME IN AN HOUR OR SO. MANY CELLS EXHIBITING ROTATION. IN ADVANCE
OF SQUALL LINE...SCATTERED THUNDERSTORMS...AND WINDY CONDITIONS.
TEMPERATURES IN THE LOWER 70S WITH MID 60S DEW POINTS IN ADVANCE
OF THE FRONT. TEMPERATURES DROP INTO THE 40S BACK IN TEXAS BEHIND
THE FRONT. ADVISORIES AND WARNINGS IN W/W/A SECTION ARE SUBJECT TO
LAST MINUTE CHANGES.

&&

.SHORT TERM...

WILL KEEP WIND ADVISORY IN EFFECT FOR SOUTH SHORE OVERNIGHT...AND
WILL MAKE A LAST MINUTE DECISION ON WIND ADVISORY BEHIND THE FRONT
ELSEWHERE. EXPECT WINDS BEHIND THE FRONT TO GUST FOR SEVERAL
HOURS...JUST A QUESTION OF WHETHER IT WILL BE STRONG ENOUGH TO
REACH ADVISORY CRITERIA. HIGH PRESSURE WILL MOVE INTO THE AREA FOR
WEDNESDAY AND THURSDAY. NEXT SHORTWAVE APPROACHES FROM TEXAS LATE
FRIDAY...SPREADING OVERRUNNING RAINFALL BACK INTO THE AREA. WILL
TREND TOWARD COOLER TEMPERATURE GUIDANCE THROUGH FRIDAY. 35

&&

.LONG TERM...

LOW WILL MOVE ACROSS THE AREA FRIDAY NIGHT AND SATURDAY MORNING
WITH HIGH PRESSURE AGAIN CONTROLLING THE WEATHER FOR SUNDAY AND
MONDAY. THIRD STORM IN THE CHAIN WILL SPREAD RAIN INTO THE AREA
AGAIN TUESDAY NIGHT AND WEDNESDAY. GFS SOLUTION ACCEPTED FOR
CURRENT PACKAGE AND WILL REASSESS AFTER THIS SYSTEM CLEARS THE
AREA. 35

&&

.AVIATION...

CONVECTION BEING HANDLED WITH AMENDMENTS AS NECESSARY. CONVECTIVE
THREAT SHOULD EXIT THE AREA FROM WEST TO EAST BETWEEN 00Z AND 04Z.
MVFR CEILINGS WILL BE COMMON FOR MOST OF THE NIGHT...ALONG WITH
GUSTY WINDS. 25 TO 30 KNOT GUSTS LIKELY FOR AT LEAST SEVERAL HOURS
BEHIND THE FRONT WITH GUSTS TO 35 TO 40 KNOTS POSSIBLE DOWNWIND OF
LAKE PONTCHARTRAIN AT KMSY AND KNEW. CONDITIONS WILL IMPROVE AFTER
SUNRISE AT MOST TERMINALS. 35

&&

.MARINE...

WILL CONTINUE GALE WARNINGS WHERE APPLICABLE AND MAY MAKE A LAST
MINUTE DECISION TO UPGRADE LAKE PONTCHARTRAIN TO GALE. WILL
FINALLY SEE WINDS DROP BELOW HEADLINE CRITERIA LATE TOMORROW.
ABOUT A 36 HOUR BREAK BEFORE WINDS INCREASE ON FRIDAY WITH
ADVISORIES LIKELY. 35

&&

.DECISION SUPPORT...

DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             TORNADO WATCH 695 IN EFFECT UNTIL 8PM CST FOR
             THE AREA. MULTIPLE WARNINGS IN EFFECT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  35  48  27  52 / 100  10   0   0
BTR  37  50  31  57 / 100  10   0   0
ASD  42  52  32  55 / 100  10   0   0
MSY  43  51  35  54 / 100  10   0   0
GPT  42  54  32  55 / 100  10   0   0
PQL  46  53  31  55 / 100  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...UPPER
     JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

     WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON
     ROUGE...IBERVILLE...LIVINGSTON...POINTE COUPEE...ST.
     JAMES...ST. JOHN THE BAPTIST...UPPER LAFOURCHE...UPPER
     TERREBONNE...AND WEST BATON ROUGE.

GM...SMALL CRAFT ADVISORY UNTIL 3 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     GALE WARNING FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 3 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     GALE WARNING FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 3 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Dec 25, 10:48 AM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1048 AM CST TUE DEC 25 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-260500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1048 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED TO IMPACT THE AREA
TODAY AS A POTENT WEATHER SYSTEM MOVES THROUGH THE LOWER
MISSISSIPPI VALLEY. THE STORM PREDICTION CENTER IS CURRENTLY
INDICATING A MODERATE RISK OF SEVERE WEATHER ACROSS AREAS THAT ARE
GENERALLY ALONG AND NORTH OF A LINE FROM DONALDSONVILLE TO
PASCAGOULA WITH A SLIGHT RISK ACROSS THE REMAINDER OF THE
AREA...WITH A SLIGHT RISK OF SEVERE WEATHER ACROSS TH REMAINDER OF
THE OUTLOOK AREA.

THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND TORNADOES. HOWEVER...LOCALLY HEAVY RAINFALL AND LARGE
HAIL WILL ALSO BE POSSIBLE. THERE IS ALSO AT LEAST SOME THREAT OF
SIGNIFICANT SEVERE WEATHER ACROSS MUCH OF THE OUTLOOK AREA. THIS
IS DEFINED AS STRONG TORNADOES OR WINDS STRONGER THAN 75 MPH. THE
THREAT OF SIGNIFICANT SEVERE WEATHER WOULD PRIMARILY BE DURING THE
AFTERNOON AND EVENING HOURS. SEVERE WEATHER WILL CONTINUE TO BE
POSSIBLE UNTIL A COLD FRONT SWEEPS THROUGH THE AREA LATE THIS
EVENING OR TONIGHT.

STRONG WINDS HAVE DEVELOPED ACROSS THE SOUTHWESTERN HALF OF THE
AREA AHEAD OF THE FRONT...AND A WIND ADVISORY IS NOW IN EFFECT FOR
AREAS GENERALLY SOUTH OF A LINE FROM NEW ROADS TO HAMMOND TO
NEW ORLEANS. THE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 6 PM.

STRONG WINDS WILL ALSO LEAD TO HAZARDOUS CONDITIONS OVER THE
COASTAL WATERS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL
COASTAL WATERS THOUGH TONIGHT AND COULD BE EXTENDED INTO
WEDNESDAY. INITIALLY WINDS WILL BE OUT OF THE SOUTHWEST BUT AS
SOON AS THE FRONT MOVES THROUGH WINDS WILL QUICKLY BECOME
OFFSHORE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY.

ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA SATURDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED TODAY.

95/DM

In the hours before

Local storm report, Dec 25, 3:24 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
324 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TORNADO          ZACHARY                 30.66N 91.15W
12/25/2012                   EAST BATON ROUGE   LA   LAW ENFORCEMENT

            TORNADO REPORTED BY LAW ENFORCEMENT IN ZACHARY AREA.

&&

JS
Local storm report, Dec 25, 3:38 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     GROSSE TETE             30.41N 91.44W
12/25/2012                   IBERVILLE          LA   911 CALL CENTER

            THUNDERSTORM WIND DAMAGE...BLEW DOWN TREES...POSSIBLE
            TORNADO. ON SIDNEY ROAD.

&&

JS
Local storm report, Dec 25, 3:48 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     ST. FRANCISVILLE        30.78N 91.38W
12/25/2012                   WEST FELICIANA     LA   EMERGENCY MNGR

            POSSIBLE TORNADO DAMAGE...SEVERAL TREES DOWN NEAR HWY 421
            IN THE AREA OF AUSTIN RD AND AT WHITESTOWN RD AT DELEE
            ROAD. CREWS ARE WORKING ON WHITESDOWN RD. TREES DOWN ON
            SAGE HILL ROAD WITH COMPLETE ROAD BLOCKAGE.

&&

JS
Local storm report, Dec 25, 4:04 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
404 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          3 SSW MCNEIL            30.63N 89.66W
12/25/2012                   PEARL RIVER        MS   EMERGENCY MNGR

            EMERGENCY MANAGEER REPORTS SEVERAL INJURIES IN THE
            VICINITY OF WHITE CHAPEL ROAD. POSSIBLE DAMAGE TO AROUND
            A DOZEN HOMES ON HWY 26.

&&

JS
Local storm report, Dec 25, 4:30 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     MOUNT HERMAN            30.96N 90.30W
12/25/2012                   WASHINGTON         LA   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 35.

0425 PM     TSTM WND DMG     8 N FRANKLINTON         30.96N 90.14W
12/25/2012                   WASHINGTON         LA   911 CALL CENTER

            TREE DOWN ON HIGHWAY 25 NORTH OF CLIFTON.

&&

JS
Local storm report, Dec 25, 4:32 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
432 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             FRANKLINTON             30.85N 90.14W
12/25/2012  E0.50 INCH       WASHINGTON         LA   EMERGENCY MNGR

&&

PGRIGSBY

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:34 PM CSTDense Fog AdvisoryLIXSaint Bernard, Saint John the Baptist9 hr
Dec 24, 9:03 PM CSTMarine Dense Fog AdvisoryLIX9 hr
Dec 25, 4:27 AM CSTGale WarningLIX26 hr
Dec 25, 4:27 AM CSTSmall Craft AdvisoryLIX35 hr
Dec 25, 6:44 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge31 min
Dec 25, 10:28 AM CSTWind AdvisoryLIXAssumption, East Baton Rouge, Iberville, Pointe Coupee, Saint Bernard, Saint James and 2 more20 hr
Dec 25, 1:45 PM CSTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana60 min
Dec 25, 1:52 PM CSTTornado WarningLIXEast Feliciana, Pointe Coupee, West Feliciana53 min
Dec 25, 1:57 PM CSTTornado WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist33 min
Dec 25, 1:58 PM CSTSpecial Marine WarningLIX62 min
Dec 25, 2:07 PM CSTTornado WarningLIXSaint Tammany, Tangipahoa, Washington38 min
Dec 25, 2:17 PM CSTTornado WarningLIXJefferson, Lafourche, Saint Charles, Saint John the Baptist43 min
Dec 25, 2:27 PM CSTSpecial Marine WarningLIX33 min
Dec 25, 2:30 PM CSTTornado WarningLIXEast Feliciana, Saint Helena45 min
Dec 25, 2:38 PM CSTTornado WarningLIXPointe Coupee, West Feliciana37 min
Dec 25, 2:41 PM CSTTornado WarningLIXEast Feliciana34 min
Dec 25, 2:50 PM CSTTornado WarningLIXJefferson, Orleans, Saint Charles25 min
Dec 25, 2:54 PM CSTTornado WarningLIXSaint Tammany36 min
Dec 25, 2:58 PM CSTTornado WarningLIXEast Baton Rouge32 min
Dec 25, 2:59 PM CSTTornado WarningLIXSaint Tammany31 min
Dec 25, 3:02 PM CSTTornado WarningLIXJefferson, Orleans, Saint Charles28 min
Dec 25, 3:05 PM CSTSpecial Marine WarningLIX40 min
Dec 25, 3:13 PM CSTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena47 min
Dec 25, 3:28 PM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge62 min
Dec 25, 3:46 PM CSTTornado WarningLIXSaint Helena, Tangipahoa44 min
Dec 25, 3:49 PM CSTSpecial Marine WarningLIX26 min
Dec 25, 3:54 PM CSTSevere Thunderstorm WarningLIXWashington66 min
Dec 25, 3:58 PM CSTTornado WarningLIXJefferson, Lafourche, Plaquemines, Saint Bernard16 min
Dec 25, 4:01 PM CSTSevere Thunderstorm WarningLIXSaint Tammany44 min
Dec 25, 4:11 PM CSTSevere Thunderstorm WarningLIXAscension, Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington64 min
Dec 25, 4:15 PM CSTSpecial Marine WarningLIX45 min
Dec 25, 4:39 PM CSTSpecial Marine WarningLIX96 min
Dec 25, 5:09 PM CSTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint John the Baptist, Terrebonne47 min
Dec 25, 5:27 PM CSTSpecial Marine WarningLIX63 min
Dec 25, 1:48 PM CSTSevere Thunderstorm WarningLIXAmite27 min
Dec 25, 1:59 PM CSTTornado WarningLIXWilkinson46 min
Dec 25, 3:29 PM CSTTornado WarningLIXPearl River22 min
Dec 25, 3:45 PM CSTTornado WarningLIXHancock, Harrison, Pearl River30 min
Dec 25, 3:47 PM CSTTornado WarningLIXWalthall28 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.